Does Topamax have long term affects on memory, even after discontinuing.
2
Yes - 66.7%
1
No, none that are substantial. - 33.3%

 
New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

benny12
New Member


Date Joined May 2010
Total Posts : 1
   Posted 5/17/2010 9:58 PM (GMT -6)   
I took Topamax for approximately 1 year and noticed severe memory loss.  Since stopping Topamax around 2 years ago, I still have memory loss.  I wonder if the side affects of Topamax have that kind of long term affect.  I can not attribute the memory loss to anything else.  Long gone are the days of multi-tasking since Topamax..Does anyone know the answer to my question.

SmurfyShadow
Veteran Member


Date Joined Dec 2008
Total Posts : 2386
   Posted 5/28/2010 12:01 AM (GMT -6)   
There is a side effect of memory loss to topax. However, since it has been "nearly two years" I strongly suggest poking into an appt with your primary doctor. It could be other medications as well, age, illnesses, etc. I suffered a great deal of memory loss in radiation and chemotherapy. It got to the point where I had to write something down even if it was just for an hour away and people had to remind me constantly of all my appts (which was everyday cuz of radiation). I hated planners, but now I see the usefullness LOL!
 
Smurfy Shadow/Desirèe 
DX: Wegener's Disease, Migraines, Diabetese Type II, PCOS, Lactose Intolerant, Benign Heart Murmer, Depression, Asthma, Asperger's Syndrome, Necrotizing Gramultous Inflamation in eye, A.D.D., Acid Reflux, Tumor Behind the Eye, Carpal Tunnel, Fibromyolgia, Clasterphobic, Arthritis
Medications:  Tri Nessa, Percocet, Metformin, Prilosec, Protonix, Zantac, Advair, Cingulair, Albuterol, Calcium + Vitamin D, Pro-Air, Pepcid, Rolaids, Zofran, Compuzeen, Refresh Plus Eye Drops  PRN: Epi-Pen, Albuterol Nebulizer, Benedryl
Undergoing Radiation Taking Lorazepam (Ativan) on Radiation Days


CaitlynBecca
New Member


Date Joined Jun 2010
Total Posts : 10
   Posted 6/1/2010 11:09 PM (GMT -6)   
I took topamax for almost 3 years, I lost over 50 pounds, I lost all my appitite, I did not sleep, eat, I was depressed because of it. I went off of it, now I have gained all my weight, I am happy. My headaches are worse but I am MUCH better off.

Duane777
New Member


Date Joined May 2010
Total Posts : 10
   Posted 6/6/2010 12:52 PM (GMT -6)   
Ok, You simply want to get an all natural supplement. The drugs are only going to passify the problem and it will eventually get worst. Plus you will have to deal with all those terrible side effects. A supplement will support, promote and repair the condition. In this case the migranes are more than likely a simple nutrition deficiency.
 
The migranes could be because of a loss of calcium and selenium in the brain. These are very basic nutrients and when we don't have enough of them in our diet and in our systems, it causes things like migranes and other health issues. So, look into a good supplement that contains both Calcium and Selenium to be sure you are getting the proper and essential nutrients to the brain. A good one is called Neuro-Boost. It has worked wonders for people who have been suffering from headaches, memory loss and migranes for years. www.saygoodbyetoheadaches.com Call them so you can get help 800-330-8998
Once you get that calcium and selenium in your system, those headaches and migranes are going to go away.
Peace and I wish you all the best!

penguin14
New Member


Date Joined Jun 2010
Total Posts : 14
   Posted 6/15/2010 1:52 PM (GMT -6)   
i am currently on topamax and although it sometimes takes me longer than usual to find a word i can honestly say i have had no other side affect, everybody appears to react differently to it

HemiL
Regular Member


Date Joined Jun 2010
Total Posts : 33
   Posted 6/24/2010 2:49 PM (GMT -6)   
I wasn't aware of Topamax and its link to memory loss. I have been on Topamax since October 2007 so that's approaching three years. I have noticed that my memory has gotten pretty bad. I used to have a really sharp memory, but I just attributed the problems to the migraine. I thought the memory problems were transient, because I'm currently having daily headaches. I mentioned it to my primary care physician and he wrote it off as it being because of the migraine. I guess I should mention it to my doctor again and the bit about Topomax on my next visit.

Post Edited (HemiL) : 6/24/2010 2:53:31 PM (GMT-6)

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, August 21, 2017 8:05 AM (GMT -6)
There are a total of 2,858,068 posts in 313,582 threads.
View Active Threads


Who's Online
This forum has 155189 registered members. Please welcome our newest member, omrialo.
380 Guest(s), 10 Registered Member(s) are currently online.  Details
therearemiracles, Turboz, NinjaQueen, getting by, tonyaraven, pmm73, InTheShop, BDMX2, Supportive Daughter, Traveler


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer